MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number 6123
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-15 mm round stiff snare was used in the colon during a polypectomy procedure for colorectal polyps performed on (b)(6) 2024.During the procedure, it was reported that the metal fittings on the active cord and the gold metal fittings had come off.The procedure was completed with another captivator ii-15 mm round stiff snare device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of the cautery pin detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-15mm round stiff snare was used in the colon during a polypectomy procedure for colorectal polyps performed on (b)(6) 2024.During the procedure, it was reported that the metal fittings on the active cord and the gold metal fittings had come off.The procedure was completed with another captivator ii-15mm round stiff snare device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of the cautery pin detached.Block h11: (product investigation) the returned captivator snare was analyzed, and visual and microscope inspection that the 2-in-1 connector was broken and detached.No other device problems were noted.The reported complaint of cautery pin detachment of device or device component was confirmed since the 2-1 pin was broken and detached.Based on the information available and the device analysis performed, the most probable root cause for the reported complaint is manufacturing deficiency.Boston scientific has initiated an investigation to further evaluate cautery pin detachment events to determine root cause of these events, as well as appropriate mitigation(s).

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20871322
Report Number3005099803-2024-06209
Device Sequence Number18286194
Product Code FDI
UDI-Device Identifier08714729855910
UDI-Public08714729855910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6123
Device Catalogue Number6123
Device Lot Number0034070521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown